| Catalog Number |
03.043.021 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation with the tibial nail advanced (tna) for the transverse fracture of the diaphyseal tibia.The patient had good bone quality.The surgeon placed the knee in mild flexion to avoid the risk of interference between the nail and the locking screw.When the surgeon determined the entry point of the nail, he could not insert the guide wire because the insertion angle of the guide wire was 15 to 20 degrees instead of the ideal angle 10 degrees.After reaming the medullary canal, the surgeon inserted the nail with the hammer.The nail may have been deformed due to load on the nail while inserting the nail with the hammer because the shape of the nail and the shape of the bone in the open wound were different.The locking screw interfered with the nail hole while inserting the distal locking screw.The surgeon tightened the lock on the insertion handle firmly again.The surgeon could insert the locking screw in the proximal nail hole (central hole) without interference.The surgeon tried to insert the distal locking screw into the nail hole again; however, the locking screw interfered with the nail hole again.Although the locking screw interfered with the nail hole, the locking screw passed through the nail hole after hammering the drill.Therefore, the surgeon inserted the distal locking screw with the drill.The surgery was completed successfully within thirty (30) minutes delay.No further information is available.This report is for one (1) insertion handle/ radiolucent medium this is report 1 of 4 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the insert-handle radioluc med.A dimensional inspection was performed for the insert-handle radioluc med and met specifications.A functional test could not be performed as the mating device was not returned.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the insert-handle radioluc med was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for part number: 03.043.021, lot number: 377p855; and no non-conformances related to the malfunction were identified.